Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Apr 5, 2011, 9:54 PM EDT for Cortland County, New York. It took effect at Apr 6, 2011, 12:16 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 9:54 PM EDT (01:54 UTC)
- In effect from
- Apr 6, 2011, 12:16 AM EDT
- Expired
- Apr 6, 2011, 6:42 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tioughnioga River at Cortland (CRTN6). The gauge peaked at 8.03 ft at Apr 6, 2011, 3:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01509000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
214
WGUS41 KBGM 060154
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 PM EDT TUE APR 5 2011
...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK...
TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC023-061354-
/O.NEW.KBGM.FL.W.0049.110406T0416Z-110406T2000Z/
/CRTN6.1.ER.110406T0416Z.110406T0600Z.110406T0800Z.NO/
954 PM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A
* FLOOD WARNING FOR
THE TIOUGHNIOGA RIVER AT CORTLAND.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM TUESDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND
CONTINUE TO RISE TO NEAR 8.1 FEET BY AFTER MIDNIGHT TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 8.0 FEET...MINOR FLOODING OF KELLOGG ROAD WHICH IS SOUTH
OF THE CITY OF CORTLAND.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME WED THU THU THU FRI
CORTLAND 8 7.8 TUE 09 PM 6.62 follow-up statements
854
WGUS81 KBGM 060713
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 AM EDT WED APR 6 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
YORK...PENNSYLVANIA...
SUSQUEHANNA RIVER AT WAVERLY/SAYRE AFFECTING TIOGA AND BRADFORD
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK..
TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC107-PAC015-061913-
/O.EXT.KBGM.FL.W.0048.000000T0000Z-110407T1800Z/
/WVYN6.1.ER.110406T0205Z.110406T1200Z.110407T0600Z.NO/
313 AM EDT WED APR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE SUSQUEHANNA RIVER AT WAVERLY/SAYRE.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT
TOMORROW.
$$
NYC023-061913-
/O.CON.KBGM.FL.W.0049.000000T0000Z-110406T2000Z/
/CRTN6.1.ER.110406T0430Z.110406T0700Z.110406T0800Z.NO/
313 AM EDT WED APR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE TIOUGHNIOGA RIVER AT CORTLAND.
* AT 3:00 AM WEDNESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THIS MORNING.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME THU FRI FRI FRI SAT
WAVERLY/SA 11 11.5 WED 03 AM 10.9 9.3 8.9
CORTLAND 8 8.0 WED 03 AM 6.7071
WGUS81 KBGM 061042
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
642 AM EDT WED APR 6 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW
YORK...
TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
YORK...PENNSYLVANIA..
SUSQUEHANNA RIVER AT WAVERLY/SAYRE AFFECTING TIOGA AND BRADFORD
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC107-PAC015-062242-
/O.CON.KBGM.FL.W.0048.000000T0000Z-110407T1800Z/
/WVYN6.1.ER.110406T0205Z.110406T0915Z.110407T0600Z.NO/
642 AM EDT WED APR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE SUSQUEHANNA RIVER AT WAVERLY/SAYRE.
* AT 6:00 AM WEDNESDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT
TOMORROW.
$$
NYC023-061112-
/O.CAN.KBGM.FL.W.0049.000000T0000Z-110406T2000Z/
/CRTN6.1.ER.110406T0430Z.110406T0700Z.110406T0802Z.NO/
642 AM EDT WED APR 6 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TIOUGHNIOGA RIVER AT CORTLAND.
* AT 6:30 AM WEDNESDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FELL BELOW FLOOD STAGE AT 4:02 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.7 FEET BY TOMORROW
MORNING.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME THU FRI FRI FRI SAT
WAVERLY/SA 11 11.5 WED 06 AM 10.9 9.3 8.9
CORTLAND 8 7.9 WED 06 AM 6.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:42 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 5, 9:42 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 942 PM EDT TUE APR 5 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT WITH ANY LINGERING PRECIPITATION ENDING THIS EVENING. THEN...A WARM FRONT SETTING UP OVER PENNSYLVANIA WILL BECOME THE FOCUS FOR A FEW PERIODS OF RAIN AND SNOW SHOWERS ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THROUGH FRIDAY. TEMPERATURES WILL BE COOLER THAN NORMAL. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 945 PM EDT... DRY AIR CONTS TO WORK INTO PORTIONS OF THE CWA. WHILE LIGHT PCPN RMNS EAST OF I-81, MOST ECHOES HV DIMINISHED BACK TO THE WEST. HV GONE A LITTLE MORE OPTIMISTIC ON SKY CVR ACRS THE SOUTH AND WEST LATE TONIGHT BUT HANG ONTO CLDS A TAD LONGER OVR THE NORTHEAST. HV A HARD TIME BELIEVING SKIES WL CLR COMPLETELY IN THESE AREAS DUE TO NW FLOW OVR LK ONTARIO. WL SEE A GRADUAL DCRS IN POPS BY 06Z WITH ONLY A FEW LINGERING FLURRIES AFT THIS TIME. AS SKIES CLR, TEMPS WL DROP INTO THE U20S ACRS MOST AREAS THO STAYING SLIGHTLY WRMR NORTH AND EAST WHERE CLDS HANG TOUGHER. THIS WL ESPECIALLY BE THE CASE IF WINDS CAN STAY UP OVRNGT. HV ADJUSTED WINDS UP A TAD TONIGHT DUE TO TIGHT GRADIENT STILL IN PLACE. PREV DISCUSSION BLO... NEAR TERM FORECAST IS IN GOOD SHAPE AND MADE ONLY MINOR TWEAKS WITH LATEST UPDATE. SCATTERED LIGHT FLURRIES AND SPRINKLES WILL LINGER ACROSS CENTRAL NY AND NORTHERN PA THROUGH ABOUT 02Z... THEN END AS DRYER AIR WORKS IN ALONG WITH SOME CLEARING. SOME CLEARING IS ALREADY OCCURRING ACROSS WESTERN NY ATTM. TEMPERATURES GENERALLY IN THE MID 30S TO LOWER 40S WILL FALL A FEW DEGREES THROUGH 04Z. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE ATMOS PATTERN EVOLVES FROM A MEAN TROF IN THE EAST TO A FAST ZONAL PATTERN DURING THIS TIME PERIOD WHICH WILL MEAN RAPIDLY TRANSITIONING WX ACROSS THE REGION...ALBEIT ONLY MINOR EFFECTS FROM PASSING SYSTEMS. THE COLD FRONT WHICH PASSED THE REGION THIS MORNING WILL BECOME STATIONARY JUST TO OUR SOUTH TONIGHT...AND THEN BECOME REESTABLISHED AS A WARM FRONTAL FEATURE ACROSS NW AND NORTH CENTRAL PA FROM WEDNESDAY THROUGH FRIDAY. AN INITIAL UPPER LEVEL WAVE...AND WEAK SFC LOW IS FCST WELL BY ALL MODELS AND SREF ENSEMBLE SYSTEM TO MOVE ACROSS CNY/NEPA ON WEDS AFTERNOON...WITH A SVRL HOUR PERIOD OF RAIN SHOWER ACTIVITY LIKELY. THIS FEATURE MOVES EAST WEDNESDAY EVENING FOR A RELATIVE BREAK FOR MUCH OF THE AREA AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS NRN NY STATE. THERE APPEARS TO BE GOOD AGREEMENT IN WEAK WAA AND FRONTOGENETICAL FORCING ALONG THE FRONTAL ZONE JUST NEAR OUR NEPA AND SRN TIER COUNTIES TO WARRANT A CONTINUATION OF LOW CHC POPS THROUGH THURSDAY MORNING IN THAT AREA. HIGH PRESSURE OVER NRN NY SHOULD BE ENOUGH TO KEEP AREAS NORTH AND EAST OF BINGHAMTON DRY...AND EVENTUAL BUILDING OF THE RIDGE AT 850 MB WILL THEN MAKE FOR A DRY THURSDAY NIGHT. A STRONGER SFC WAVE TAKES SHAPE OVER THE CNTRL PLAINS/MS VALLEY REGION ON FRIDAY WITH SOME AMPLIFICATION OF THE 700 MB UPR TROF AS WELL. THIS WILL INCRS WARM AND MOIST ADVECTIONS OVER THE FRONTAL SYSTEM TO OUR SOUTH. WITH SUPPORTING UPPER LVL DYNAMIC FEATURES ZIPPING THROUGH THE 500 MB FLOW...WE ARE LIKELY TO SEE AN INCREASE IN WARM FRONTAL SHOWERS ACROSS NRN PA AND THE SRN TIER COUNTIES IN NY. AGAIN THE CONFIDENCE IS REASONABLY HIGH WITH THIS SCENARIO DUE TO GOOD MODEL CONSENSUS. RAINFALL AMOUNTS FROM ALL OF THESE MINOR EVENTS IS LIKELY TO BE LESS THAN A THIRD OF AN INCH TOTAL. BLENDED MOS/2M MODEL GUIDANCE WAS ACCEPTED WITH LITTLE CHANGE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FINALLY A SIGN OF SOME WARMER TEMPS DURING THE EXTENDED TIME FRAME! PRIOR TO THIS OCCURRING HOWEVER...HIGH PRESSURE CENTERED OVER NORTHERN NEW ENGLAND AND EASTERN CANADA WILL KEEP A FRONTAL BOUNDARY STALLED SOUTH OF OUR REGION TO BEGIN THE PERIOD. A WAVE RIDING ALONG THE FRONT WILL BRING THE CHANCE FOR SCT SHWRS TO CENTRAL AND SOUTHERN PORTIONS OF THE CWA FRI NGT/EARLY SAT. THERMAL PROFILES TAKEN FROM GFS SHOW A DEEP ISOTHERMAL LAYER...WHICH RAISES THE SUSPICIONS FOR POSSIBLE P-TYPE ISSUES EARLY SAT AS OVERNIGHT LOWS DIP INTO THE UPPER 20S TO LOWER 30S. FOR NOW WILL CALL IT A RA/SN MIX...HOWEVER CANNOT TOTALLY RULE OUT SOME POSSIBLE FREEZING PRECIP AND TRENDS WILL HAVE TO BE MONITORED. MODEL DIFFERENCES BEGIN TO SHOW UP BY SUN AS BOTH THE 12Z GFS AND ECMWF SHOW A WARM FRONT LIFTING NORTH THROUGH THE AREA EARLY SUN. FOLLOWING THIS...TEMPS SHOULD WARM WELL INTO THE 50S AND POSSIBLY LOWER 60S BY SUN AFTERNOON AS WARM AIR ADVECTION INCREASES AHEAD OF THE NEXT APPROACHING DISTURBANCE APPROACHING FROM THE WESTERN GREAT LAKES. MAIN DIFFERENCES RESIDE IN MAIN COLD FRONT TIMING...WITH THE MORE AGGRESSIVE GFS SUGGESTING FROPA SUN NGT/EARLY MON WHILE THE SLOWER ECMWF DELAYS UNTIL LATE MON AFTERNOON/EVENING. FOR NOW...WILL FOLLOW HPC/S LEAD AND FAVOR THE SLOWER ECMWF. FOLLOWING FROPA MON NGT...UNSETTLED WX AND COOLER TEMPS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD AS CUTOFF LOW PRESSURE CONTINUES TO SPIN TO OUR NORTHEAST. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... BKN-OVC CONDITIONS WILL PREVAIL THROUGH MID-EVENING BUT WITH MAINLY VFR CIGS AT 4-5 KFT AND VFR VSBYS. EXCEPTION COULD BE BRIEF MVFR CONDITIONS IN A FEW SN OR RASN SHOWERS AT ITH/BGM THROUGH 02Z. OTHERWISE EXPECT SOME CLEARING OVERNIGHT WITH VFR VSBYS AND CIGS CONTINUING. WNW WINDS GUSTING TO 20 TO 25 KTS EARLY THIS EVENING WILL DIMINISH TO LESS THAN 10 KTS OVERNIGHT. VFR CONDITIONS WILL CONTINUE INTO WEDNESDAY AFTERNOON. LIGHT WEST WINDS WILL INCREASE TO AROUND 10 KTS WITH GUSTS TO 15 KTS BY LATE MORNING. SOME LIGHT RAIN WILL DEVELOP ACROSS THE TAF SITES DURING THE MID TO LATE AFTERNOON WEDNESDAY WITH A MIX OF LIGHT RAIN AND LIGHT SNOW POSSIBLE AT NORTHERN AND HIGHER ELEVATION TAF SITES... SYR/RME/ITH/BGM. CONDITIONS WILL DROP TO OCNL MVFR CIGS AND VSBYS IN LIGHT RAIN OR LIGHT SNOW LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. OUTLOOK... WED NGT...RESTRICTIONS POSSIBLE IN -RA/-SN...ESPECIALLY KELM/KITH/KBGM/KAVP. THU/THU NGT...MAINLY VFR. FRI THROUGH SUN...MVFR CIGS/VSBYS POSSIBLE IN -SHRA. && .HYDROLOGY... SIGNIFICANT RISES EXPECTED ON AREA RIVERS...BUT NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. LOW WATER AREAS AROUND CORTLAND AND WAVERLY ARE ABOUT THE ONLY POINTS TO BE MONITORED CLOSELY FOR CHANGES TONIGHT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...MSE/PVN SHORT TERM...JAB LONG TERM...CMG AVIATION...MSE HYDROLOGY...
Hazardous weather outlook, Apr 5, 3:42 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 342 PM EDT TUE APR 5 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-061945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 342 PM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:04 PM EDT | River Flood Warning | BGM | Tioga | 25 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.